Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 17, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Apr 3, 2021, 9:54 PM CDT. It took effect at Apr 4, 2021, 3:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2021, 9:54 PM CDT (02:54 UTC)
- In effect from
- Apr 4, 2021, 3:00 PM CDT
- Expired
- Apr 5, 2021, 4:05 AM CDT
- In force
- 13 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
035 WHUS73 KDLH 040254 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 954 PM CDT Sat Apr 3 2021 LSZ146-147-150-041500- /O.NEW.KDLH.SC.Y.0017.210404T2200Z-210405T1500Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 954 PM CDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 10 AM CDT MONDAY... * WHAT...Waves 2 to 5 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 5 PM Sunday to 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Highest winds and waves are expected Sunday night into Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-041500- /O.NEW.KDLH.SC.Y.0017.210404T2000Z-210405T1000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 954 PM CDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 5 AM CDT MONDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 3 PM Sunday to 5 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142-143-041500- /O.NEW.KDLH.SC.Y.0017.210405T0100Z-210405T1000Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 954 PM CDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 5 AM CDT MONDAY... * WHAT...Northeast winds 10 to 15 kt and waves 2 to 5 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From 8 PM Sunday to 5 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
4 follow-up statements
359 WHUS73 KDLH 040900 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 400 AM CDT Sun Apr 4 2021 LSZ146-147-150-042100- /O.CON.KDLH.SC.Y.0017.210404T2200Z-210405T1500Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 400 AM CDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM CDT MONDAY... * WHAT...Waves 2 to 5 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 5 PM this afternoon to 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-042100- /O.CON.KDLH.SC.Y.0017.210404T2000Z-210405T1000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 400 AM CDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM CDT MONDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 3 PM this afternoon to 5 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142-143-042100- /O.CON.KDLH.SC.Y.0017.210405T0100Z-210405T1000Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 400 AM CDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM CDT MONDAY... * WHAT...Waves 2 to 5 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From 8 PM this evening to 5 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
058 WHUS73 KDLH 042012 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 312 PM CDT Sun Apr 4 2021 LSZ146-147-150-050815- /O.CON.KDLH.SC.Y.0017.210404T2200Z-210405T1500Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 312 PM CDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...Waves 2 to 5 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 5 PM this afternoon to 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-050815- /O.CON.KDLH.SC.Y.0017.000000T0000Z-210405T1000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 312 PM CDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 3 PM this afternoon to 5 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142-143-050815- /O.CON.KDLH.SC.Y.0017.210405T0100Z-210405T1000Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 312 PM CDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM CDT MONDAY... * WHAT...Waves 2 to 5 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From 8 PM this evening to 5 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
593 WHUS73 KDLH 050303 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1003 PM CDT Sun Apr 4 2021 LSZ142-143-050415- /O.CAN.KDLH.SC.Y.0017.000000T0000Z-210405T1000Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 1003 PM CDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished along the nearshore waters of the North Shore between Taconite Harbor and Two Harbors. Thus, the Small Craft Advisory has been cancelled. $$ LSZ146-147-150-051500- /O.CON.KDLH.SC.Y.0017.000000T0000Z-210405T1500Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1003 PM CDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...Waves 2 to 4 ft and northeast wind 5 to 15 knots. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-051000- /O.CON.KDLH.SC.Y.0017.000000T0000Z-210405T1000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 1003 PM CDT Sun Apr 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY... * WHAT...Northeast wind 10 to 15 knots with gusts 20 to 25 knots and waves 2 to 4 ft. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 5 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
981 WHUS73 KDLH 050905 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 405 AM CDT Mon Apr 5 2021 LSZ146-052115- /O.CAN.KDLH.SC.Y.0017.000000T0000Z-210405T1500Z/ /O.NEW.KDLH.SC.Y.0018.210405T2000Z-210406T0300Z/ Port Wing to Sand Island WI- 405 AM CDT Mon Apr 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Port Wing to Sand Island WI. * WHEN...From 3 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-052115- /O.CAN.KDLH.SC.Y.0017.000000T0000Z-210405T1000Z/ /O.NEW.KDLH.SC.Y.0018.210405T2000Z-210406T0300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 405 AM CDT Mon Apr 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 3 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-052115- /O.CAN.KDLH.SC.Y.0017.000000T0000Z-210405T1500Z/ /O.NEW.KDLH.SC.Y.0018.210405T2000Z-210406T0300Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 405 AM CDT Mon Apr 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Waves 1 to 4 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 3 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ147-051015- /O.CAN.KDLH.SC.Y.0017.000000T0000Z-210405T1500Z/ Sand Island to Bayfield WI- 405 AM CDT Mon Apr 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind gusts and wave heights have decreased. Therefore, the Small Craft Advisory is cancelled. $$ LSZ142>145-052115- /O.NEW.KDLH.SC.Y.0018.210405T2000Z-210406T0300Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 405 AM CDT Mon Apr 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN, Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...From 3 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 6:30 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 3, 6:30 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Duluth MN 630 PM CDT Sat Apr 3 2021 .DISCUSSION...(This evening through Friday) Issued at 335 PM CDT Sat Apr 3 2021 An opportunity for thunderstorms, some strong possible, Monday evening in northwest Wisconsin. A long term wet event Tuesday night through Thursday night. Another dry, warm day Sunday as high pressure continues to be in the neighborhood. Deterministic and ensemble models insist on there being more moisture around, leading to higher humidities. Have instead relied on short term hires models for lower dewpoints and humidities on Sunday. This is more in line with the way dewpoints and humidities dropped today with the very dry airmass. A northeast wind near Lake Superior will keep dewpoints/humidities higher. Max temps cooler near the lake, to 60s and lower 70s elsewhere. Dry Sunday night and Monday morning with the high departing. Moisture will be on the increase Monday afternoon as models point to some Gulf of Mexico moisture being advected into the area on a southwesterly flow. A vigorous short wave trof will reach the Northland late Monday afternoon and will be the forcing mechanism to initiate showers, and a few thunderstorms from the I35 corridor east into northwest Wisconsin. Instability is elevated, but thermodynamic profiles point to a low chance of some large hail with a few storms in northwest Wisconsin. The trof will be slow to move through the area Monday night keeping the chance of rain going through the night, mixing at times with snow north of the eastern Iron Range overnight. Look for the precipitation to end from west to east toward Tuesday morning, possibly lingering over northwest Wisconsin with some orographic lift coming into play. A prolonged period of precipitation is on tap for Tuesday night through Thursday night. A Colorado low moves into the Central Plains Wednesday, and into the western Great Lakes Thursday, and then meandering around the lower Great Lakes Friday. With this system, will see primarily rain. However, temps will be cold enough at night to mix in some snow along and north of the Iron Range. The precipitation will end Friday morning as high pressure arrives. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 628 PM CDT Sat Apr 3 2021 VFR at all terminals this evening should persist through the TAF period. Gusty winds that were observed this afternoon should die down and become light and varibale tonight, with light southerly winds tomorrow across the region. Some LLWS is possible at HIB around sunrise tomorrow. Winds may become gusty at HYR tomorrow afternoon. && .MARINE... Issued at 335 PM CDT Sat Apr 3 2021 High pressure will keep a light and variable wind today. A weak area of low pressure will move into western Minnesota late tonight. This will allow surface winds to become northeast late tonight at 5 to 10 knots. The low dissolves on Sunday allowing high pressure to develop over Lake Superior. The northeast winds will continue and increase in speed to 10 to 15 knots, lasting through Sunday night. A few gusts to 20 knots are possible Sunday afternoon into the early evening along the north shore before subsiding. Waves will be less than 3 feet, but build to near 4 feet late Sunday night near the outer Apostle Islands where a Small Craft Advisory may be needed. && .PRELIMINARY POINT TEMPS/POPS... DLH 38 60 37 56 / 0 0 10 30 INL 36 61 36 65 / 0 0 0 30 BRD 42 68 41 70 / 0 0 10 30 HYR 39 69 40 70 / 0 10 10 30 ASX 38 67 37 61 / 0 10 10 30 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...GSF AVIATION...Levens/LE MARINE...GSF
Hazardous weather outlook, Apr 3, 2:55 PM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 255 PM CDT Sat Apr 3 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-042000- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 255 PM CDT Sat Apr 3 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated thunderstorms will be possible Monday - some storms south of Highway 2 and Duluth may be strong. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed this afternoon or tonight. LSZ121-140>148-150-042000- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 255 PM CDT Sat Apr 3 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated thunderstorms will be possible Monday. No severe weather is expected. Britt More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.